Home > Journals > Minerva Pediatrica > Past Issues > Minerva Pediatrica 2006 December;58(6) > Minerva Pediatrica 2006 December;58(6):583-5

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA PEDIATRICA

A Journal on Pediatrics, Neonatology, Adolescent Medicine,
Child and Adolescent Psychiatry


Indexed/Abstracted in: CAB, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 0,532


eTOC

 

CASE REPORTS  


Minerva Pediatrica 2006 December;58(6):583-5

language: English

Urticaria and angioneurotic edema due to the temporary henna tattoo

Gulen F., Zeyrek D., Altinoz S., Peker E., Demir E., Tanac R.

1 Division of Pediatric Allergy and Pulmonology Faculty of Medicine Ege University, Izmir, Turkey
2 Department of Pediatrics Faculty of Medicine Ege University, Izmir, Turkey


PDF  


Temporary henna tattoo, which has become popular among young people, is obtained from the mixture of the plants lawsonia alba or lawsonia inermis and paraphenylenediamine (PPD). In forming reactions frequent development of anti-PPD substance is noticed. A 13-year old boy who started itching, erythema, enduration on the application area, increasingly urticarial rash, conjunctivitis and swelling of the lips 48 h after being applied the temporary henna tattoo was hospitalized. He had a local reaction to henna tattoo when he was 5-year old. He was treated with parenteral corticosteroids and oral antihistaminic drugs. Skin reactions persisted for 18 days. The patient showed no early reaction to henna 10% and PPD 1% concentration in saline solution but did late reaction (after 48 h) to PPD in diameter of 12¥13 mm in prick test in 3 weeks after the reaction. A case who developed angioneurotic edema and urticaria to temporary henna tattoo noticed that the henna tattoo is not an innocent application and young people need to be informed on this subject.

top of page

Publication History

Cite this article as

Corresponding author e-mail